Alert archive / Florida / High Surf Advisories in 2016

High Surf Advisory 3, NWS Tallahassee, FL

February 24, 2016Bay County, Gulf County, Walton County, Florida

NWS Tallahassee, FL issued this high surf advisory at Feb 24, 2016, 3:02 AM CST for Bay County, Gulf County, Walton County, Florida. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2016, 3:02 AM CST (09:02 UTC)
Expired
Feb 25, 2016, 12:00 PM CST
In force
33 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Gulf County, FL, Walton County, FL

The radar

The Eglin Afb radar (KEVX), 41 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2016-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2016-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
100 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
605 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

736 
WHUS42 KTAE 240902
CFWTAE

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
402 AM EST WED FEB 24 2016

...HIGH SURF TODAY AND TONIGHT ALONG THE BEACHES OF THE FLORIDA
PANHANDLE...

...HIGH RISK OF RIP CURRENTS TODAY AND TONIGHT ALONG THE BEACHES OF
THE FLORIDA PANHANDLE AND FRANKLIN COUNTY...

FLZ112-114-250900-
/O.NEW.KTAE.SU.Y.0003.160224T0902Z-160225T0900Z/
/O.EXB.KTAE.RP.S.0025.000000T0000Z-160225T0000Z/
COASTAL BAY-COASTAL GULF-
402 AM EST WED FEB 24 2016

...HIGH SURF ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HIGH
SURF ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST THURSDAY. A
HIGH RIP CURRENT RISK HAS ALSO BEEN ISSUED. THIS HIGH RIP CURRENT
RISK IS IN EFFECT THROUGH THIS EVENING. 

* SURF...6 TO 9 FEET. 

* TIMING...THROUGH TONIGHT.

* IMPACTS...DANGEROUS SURF CONDITIONS AND SOME BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

FLZ108-250900-
/O.NEW.KTAE.SU.Y.0003.160224T0902Z-160225T0900Z/
/O.EXT.KTAE.RP.S.0025.000000T0000Z-160225T0000Z/
SOUTH WALTON-
302 AM CST WED FEB 24 2016

...HIGH SURF ADVISORY IN EFFECT UNTIL 3 AM CST THURSDAY...
...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HIGH
SURF ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST THURSDAY. 

* SURF...6 TO 9 FEET. 

* TIMING...THROUGH TONIGHT.

* IMPACTS...DANGEROUS SURF CONDITIONS AND SOME BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

FLZ115-250000-
/O.EXB.KTAE.RP.S.0025.000000T0000Z-160225T0000Z/
COASTAL FRANKLIN-
402 AM EST WED FEB 24 2016

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HIGH RIP
CURRENT RISK...WHICH IS IN EFFECT THROUGH THIS EVENING. 

* TIMING...THROUGH TONIGHT

* IMPACTS...DANGEROUS RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$

FOURNIER
2 follow-up statements
951 
WHUS42 KTAE 241506
CFWTAE

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1006 AM EST WED FEB 24 2016

...HIGH SURF THROUGH TOMORROW AFTERNOON ALONG THE BEACHES OF THE
FLORIDA PANHANDLE...

...HIGH RISK OF RIP CURRENTS THROUGH TOMORROW AFTERNOON ALONG THE
BEACHES OF THE FLORIDA PANHANDLE AND FRANKLIN COUNTY...

FLZ108-112-114-251200-
/O.EXT.KTAE.SU.Y.0003.000000T0000Z-160225T1800Z/
/O.EXT.KTAE.RP.S.0025.000000T0000Z-160225T1800Z/
SOUTH WALTON-COASTAL BAY-COASTAL GULF-
1006 AM EST WED FEB 24 2016 /906 AM CST WED FEB 24 2016/

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 1 PM EST /NOON CST/
THURSDAY...
...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THURSDAY
AFTERNOON...

* SURF...6 TO 9 FEET.

* TIMING...THROUGH 1 PM THURSDAY.

* IMPACTS...DANGEROUS SURF CONDITIONS AND SOME BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

FLZ115-251200-
/O.EXT.KTAE.RP.S.0025.000000T0000Z-160225T1800Z/
COASTAL FRANKLIN-
1006 AM EST WED FEB 24 2016

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THURSDAY
AFTERNOON...

* TIMING...THROUGH 2 PM THURSDAY.

* IMPACTS...DANGEROUS RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$
437 
WHUS42 KTAE 250931
CFWTAE

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
431 AM EST THU FEB 25 2016

...HIGH SURF UNTIL THIS AFTERNOON ALONG THE BEACHES OF GULF AND
BAY COUNTIES...

...HIGH RISK OF RIP CURRENTS THROUGH LATE TONIGHT ALONG THE
BEACHES OF THE FLORIDA PANHANDLE AND FRANKLIN COUNTY...

FLZ108-251815-
/O.CAN.KTAE.SU.Y.0003.000000T0000Z-160225T1800Z/
/O.EXT.KTAE.RP.S.0025.000000T0000Z-160226T0900Z/
SOUTH WALTON-
331 AM CST THU FEB 25 2016

...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT...
...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
HIGH SURF ADVISORY. 

...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT...

* TIMING...UNTIL 4AM EST.

* IMPACTS...DANGEROUS RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. 

&&

$$

FLZ112-114-251815-
/O.EXT.KTAE.RP.S.0025.000000T0000Z-160226T0900Z/
/O.CON.KTAE.SU.Y.0003.000000T0000Z-160225T1800Z/
COASTAL BAY-COASTAL GULF-
431 AM EST THU FEB 25 2016

...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* SURF...6 TO 7 FEET.

* TIMING...THROUGH 1 PM THURSDAY FOR SURF ADVISORY. UNTIL 4 AM
  EST FOR RIP CURRENTS.

* IMPACTS...DANGEROUS SURF CONDITIONS AND SOME BEACH EROSION.
  DANGEROUS RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

FLZ115-251815-
/O.EXT.KTAE.RP.S.0025.000000T0000Z-160226T0900Z/
COASTAL FRANKLIN-
431 AM EST THU FEB 25 2016

...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT...

* TIMING...UNTIL 4AM EST.

* IMPACTS...DANGEROUS RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this high surf advisory went out at Feb 23, 6:04 PM CST, 8 hours 58 minutes earlier.

Area forecast discussion, Feb 23, 6:04 PM CST, 8 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
704 PM EST TUE FEB 23 2016

...Significant severe weather event expected tonight through
Wednesday morning...

.Aviation...
[Through 00Z Wednesday]...Conditions at the terminals will
deteriorate rapidly this evening and overnight at all the
terminals. Widespread strong to severe thunderstorms are expected
starting around 06Z to the west and clearing around 12Z to the
east. This is covered well in convective tempo groups with showing
gusts as high as 50kts at all but VLD. It will be windy behind
the front on Wednesday with gusts as high as 35 kts.

&&

.Prev Discussion [510 PM EST]...

.Near Term [Through Tonight]...

A powerful, deep-layer cyclone will move from LA to western TN
overnight dragging a cold front eastward and into the western
portions of our FA by daybreak. The front will be preceded by a
squall line or multiple bands of convection and supercells. A
significant severe weather threat accompanies this system and SPC
has now expanded the moderate risk area from near Albany to
Tallahassee westward with an enhanced and slight risk for severe
covering the remainder of the Tri-state region. The timing of the
severe weather threat remains unchanged beginning in our westernmost
zones between 11 pm and Midnight EST impacting SW GA and the western
Big Bend zones between 4 am and 8 am EST.

The global models continue to show strong forcing for ascent,
impressive shear and helicity values, especially from Albany to
Tallahassee westward. This includes 120 kt mid-upper level jet, low
level jet (85H) 50-60 kt, surface dewpoints in the lower to mid 60s,
deep layer shear (0-6km) around 60 kt, low level shear (0-1km)
exceeding 30 KT, and SBCAPE 500-1000 J/kg; highest near the
panhandle coast. This environment would support the development of
supercells with the possibility of significant and long lived
tornadoes. The 09z and 12z CAM shows long track updraft helicity
streaks in the moderate risk area. However, the main threat will
be damaging straight line winds up to 70 mph. Severe hail is also
possible, especially near the coast, due to stronger buoyancy and
relatively steep 700-500 mb lapse rates of 6 to 6.5 C/km.

.Short Term [Wednesday Through Thursday Night]...

The severe weather threat will be ongoing Wednesday morning as the
focus shifts to our eastern zones. The activity will end by
afternoon as the cold front clears to our east. We are expecting
windy conditions behind the front Wednesday with sustained winds
around 25 to 30 mph with frequent gusts over 40 mph. A wind
advisory will likely be issued after the severe weather threat
ends. High temperatures Wednesday may occur in the morning most
areas with temps remaining steady or slowly falling in the
afternoon. Expect cooler and dryer conditions for Thursday. Min temps
Thursday night may drop to the freezing mark for our northernmost
zones Thursday night.

.Long Term [Friday Through Tuesday]...

Throughout the long term, high pressure will dominate the CWA
suppressing rain chances. Until Sunday, the combination of the upper
level trough funneling cooler air to the region and low level high
pressure will keep temperatures fair and cool. Going from Sunday
into Monday, deep level ridging will build and temperatures will
begin to increase into the beginning of the work week.

On Monday, the GFS has a slight chance of a weak frontal boundary
dissipating to the northwest of the area that could potentially
bring rain to SE AL. However, being this far out in the forecast and
the rain only present in one model, will wait for later model runs
to confirm it.

.Marine...

A Gale Warning is in effect from this evening through Wednesday
evening for frequent gusts of 34-40 kt as a strong cold front
pushes through the local waters. The strong onshore winds ahead
of the cold front will drive the tides higher than normal. The
highest tides (coupled with relatively high astronomical tides)
will be in the 3 to 4 feet range at the time of high tide late
tonight and Wednesday, along the coast east of Apalachicola. This
is not quite high enough to warrant a Coastal Flood advisory.
Winds and seas will be slow to subside and may see advisory level
conditions from Wednesday night through Thursday night.

.Fire Weather...

A wetting rain is likely tonight as severe thunderstorms are move
through tonight. Winds will be very gusty behind the front with gust
of 30 to 40 mph possible. Dispersion indices will be high due
Wednesday to high transport winds.

.Hydrology...

Since we expect smaller, rather ragged bands of rain instead of a
large QLCS, our deterministic storm total QPF is a bit lower than
24 hours ago. This lower QPF is also aided by the expected rapid
movement of these rain bands. We expect rain totals from one half
to one inch, with the highest totals north and west of
Tallahassee. The Apalachicola River at Blountstown remains at
minor flood stage, and given the expected rain upstream, it's
likely to stay in minor flood through next week. Otherwise we're
not expected river flooding.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   64  69  39  62  35 /  80  50   0   0   0
Panama City   60  64  42  60  38 /  90  30   0   0   0
Dothan        57  62  38  60  34 /  90  20   0   0   0
Albany        62  67  38  59  32 /  90  60   0   0   0
Valdosta      65  72  40  62  35 /  60  80   0   0   0
Cross City    65  72  41  63  34 /  40  80   0   0   0
Apalachicola  64  67  43  60  38 /  90  30   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight FOR South Walton.

GA...NONE.
AL...NONE.
GM...Gale Warning from 10 PM this evening to 10 PM EST Wednesday FOR
     Apalachee Bay or Coastal Waters From Keaton Beach to
     Ochlockonee River Fl out to 20 Nm-Coastal Waters From
     Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
     waters from Suwannee River to Keaton Beach out 20 NM-
     Coastal waters from Apalachicola to Destin FL out 20 NM-
     Waters from Suwannee River to Apalachicola FL from 20 to 60
     NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.

&&

NEAR TERM...BARRY
SHORT TERM...BARRY
LONG TERM...BARRY/CHANEY
AVIATION...BARRY
MARINE...BARRY
FIRE WEATHER...WESTON
HYDROLOGY...FOURNIER

In the hours before

Local storm report, Feb 24, 1:21 AM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
221 AM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 AM     TSTM WND DMG     1 NNE BETHANY           30.87N 84.73W
02/24/2016                   DECATUR            GA   911 CALL CENTER

            TREE DOWN ON SPRING CREEK ROAD.

&&

08-LAMERS
Local storm report, Feb 24, 1:25 AM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
225 AM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     TSTM WND GST     4 NW WEST BAINBRIDGE    30.97N 84.63W
02/24/2016  M54 MPH          DECATUR            GA   AWOS

            47 KNOT OR 54 MPH WIND GUST MEASURED AT THE BAINBRIDGE
            AIRPORT AUTOMATED OBSERVATION SITE.

&&

08-LAMERS
Local storm report, Feb 24, 2:21 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
321 AM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 AM     TORNADO          2 SE WHIGHAM            30.86N 84.30W
02/24/2016                   GRADY              GA   911 CALL CENTER

            TREES DOWN ALONG PROVIDENCE ROAD. TDS SIGNATURE NOTED ON
            RADAR.

&&

HARRIGAN
Local storm report, Feb 24, 2:29 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
329 AM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     TSTM WND DMG     5 SE CRAWFORDVILLE      30.12N 84.32W
02/24/2016                   WAKULLA            FL   911 CALL CENTER

            TREE DOWN ALONG SHELL POINT ROAD AND SPRING CREEK HIGHWAY

&&

DVD
Local storm report, Feb 24, 2:50 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
350 AM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 AM     TSTM WND DMG     4 ESE THOMASVILLE       30.82N 83.92W
02/24/2016                   THOMAS             GA   911 CALL CENTER

            TREE ON POWERLINE.

&&

HARRIGAN
Local storm report, Feb 24, 2:52 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
352 AM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 AM     TSTM WND DMG     1 NE THOMASVILLE        30.85N 83.97W
02/24/2016                   THOMAS             GA   911 CALL CENTER

            POWERLINE DOWN.

&&

HARRIGAN

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 8:32 PM CSTSevere Thunderstorm WarningTAEHolmes, Walton43 min
Feb 23, 8:48 PM CSTTornado WarningTAEWalton27 min
Feb 23, 9:09 PM CSTSevere Thunderstorm WarningTAEHolmes, Walton51 min
Feb 23, 9:50 PM CSTSevere Thunderstorm WarningTAEHolmes40 min
Feb 23, 10:00 PM CSTSevere Thunderstorm WarningTAEHolmes, Walton, Washington60 min
Feb 23, 10:52 PM CSTSevere Thunderstorm WarningTAEBay, Holmes, Jackson, Walton, Washington83 min
Feb 23, 11:20 PM CSTSpecial Marine WarningTAE25 min
Feb 23, 11:22 PM CSTTornado WarningTAEBay38 min
Feb 23, 11:43 PM CSTSpecial Marine WarningTAE2 hr
Feb 23, 11:47 PM CSTSevere Thunderstorm WarningTAEBay, Calhoun, Gadsden, Gulf, Jackson, Liberty and 1 more88 min
Feb 24, 12:15 AM CSTTornado WarningTAECalhoun, Jackson, Liberty17 min
Feb 24, 12:26 AM CSTSpecial Marine WarningTAE2 hr
Feb 24, 12:49 AM CSTSevere Thunderstorm WarningTAECalhoun, Franklin, Gadsden, Gulf, Jackson, Leon and 2 more86 min
Feb 24, 1:28 AM CSTSevere Thunderstorm WarningTAEFranklin, Liberty, Wakulla62 min
Feb 24, 1:33 AM CSTRiver Flood WarningTAEHolmes, Washington5 days
Feb 24, 2:05 AM CSTSevere Thunderstorm WarningTAEFranklin, Gadsden, Jefferson, Leon, Liberty, Wakulla55 min
Feb 24, 2:30 AM CSTSpecial Marine WarningTAE2 hr
Feb 24, 2:54 AM CSTWind AdvisoryTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more14 hr
Feb 24, 2:55 AM CSTSevere Thunderstorm WarningTAEJefferson, Leon, Madison, Taylor, Wakulla80 min
Feb 24, 3:42 AM CSTSevere Thunderstorm WarningTAELafayette, Madison, Taylor48 min
Feb 24, 4:21 AM CSTSpecial Marine WarningTAE24 min
Feb 24, 5:41 AM CSTRiver Flood WarningTAEWalton25 hr
Feb 24, 9:04 AM CSTSmall Craft AdvisoryTAE54 hr
Feb 24, 12:35 PM CSTRiver Flood WarningTAECalhoun, Franklin, Gulf, Liberty20 days

Nearby

High Surf Advisories in Florida, 2016Every high surf advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.